Alert archive / Texas / Freeze Warnings in 2016

Freeze Warning 2, NWS Amarillo, TX

November 8, 201612 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this freeze warning at Nov 8, 2016, 3:33 AM CST for 12 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 9, 2016, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2016, 3:33 AM CST (09:33 UTC)
In effect from
Nov 9, 2016, 2:00 AM CST
Expired
Nov 9, 2016, 9:00 AM CST
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WWUS74 KAMA 080933
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
333 AM CST TUE NOV 8 2016

OKZ001>003-TXZ001>004-006>009-011-012-016-017-081800-
/O.UPG.KAMA.FZ.A.0001.161109T0800Z-161109T1500Z/
/O.NEW.KAMA.FZ.W.0002.161109T0800Z-161109T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...VEGA...AMARILLO...
HEREFORD...CANYON
333 AM CST TUE NOV 8 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...OVERNIGHT TEMPERATURES ACROSS THE OKLAHOMA PANHANDLE... AS
  WELL AS NORTHERN...WESTERN AND CENTRAL SECTIONS OF THE TEXAS
  PANHANDLE ARE EXPECTED TO FALL TO OR SLIGHTLY BELOW FREEZING LATE
  TONIGHT INTO WEDNESDAY MORNING.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR 
  KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM 
  INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS 
  OF NEWSPAPERS OR BLANKETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SCHNEIDER
2 follow-up statements
042 
WWUS74 KAMA 081852
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1252 PM CST TUE NOV 8 2016

OKZ001>003-TXZ001>004-006>009-011-012-016-017-090300-
/O.CON.KAMA.FZ.W.0002.161109T0800Z-161109T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...VEGA...AMARILLO...
HEREFORD...CANYON
1252 PM CST TUE NOV 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
WEDNESDAY...

* EVENT...LOW TEMPERATURES OVER ROUGHLY THE NORTHWEST HALF OF THE
  COMBINED PANHANDLES WILL DROP TO NEAR OR BELOW FREEZING WEDNESDAY
  MORNING.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR 
  KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM 
  INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS 
  OF NEWSPAPERS OR BLANKETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
379 
WWUS74 KAMA 090245
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CST TUE NOV 8 2016

OKZ001>003-TXZ001>004-006>009-011-012-016-017-091500-
/O.CON.KAMA.FZ.W.0002.161109T0800Z-161109T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...VEGA...AMARILLO...
HEREFORD...CANYON
845 PM CST TUE NOV 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
WEDNESDAY...

* EVENT...LOW TEMPERATURES OVER ROUGHLY THE NORTHWEST HALF OF 
  THE COMBINED PANHANDLES WILL DROP TO NEAR OR BELOW FREEZING 
  WEDNESDAY MORNING. 

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR 
  KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM 
  INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS 
  OF NEWSPAPERS OR BLANKETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 8, 2:48 AM CST, 45 minutes earlier.

Area forecast discussion, Nov 8, 2:48 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
248 AM CST Tue Nov 8 2016

.DISCUSSION...
Open wave to continue tracking off to the east of the Panhandles
today. Upper high/ridge builds over the Great Basin region and
southwestern states today and then across the northern and central
Rockies tonight and Wednesday. Meanwhile...a closed upper low
develops over Oklahoma and the Red River Valley/northwest Texas
tonight and then tracks west and south across the Permian Basin and
far west and southwest Texas Wednesday. The Panhandles will be
between the closed upper low to the south and west and the upper
ridge to the north and west Wednesday. The upper ridge is forecast to
break down by Thursday as the closed upper low deepens over
northern Mexico Thursday into Friday. The upper low forecast to lift
north and east across the southern Rockies and west Texas by Friday
night and then over the Panhandles Saturday. The closed upper low is
forecast to continue lifting north and east into the central Plains
states before weakening into an open wave Sunday over the mid
Mississippi River valley and southern Plains states. With the
Panhandles deprived of low and mid level moisture late this week into
this weekend...precipitation is not expected with this upper system
as it tracks across the forecast area. A dry northwesterly flow aloft
is expected for the Panhandles Sunday through early next week.

A 1030 to 1035 mb surface high forecast to build south into the
Panhandles today through early Wednesday which will allow for some of
the coldest air of the fall season to settle into the Panhandles.
Freezing temperatures expected late tonight into Wednesday morning
mainly across the Oklahoma Panhandle and most of the
northern...western and central Texas Panhandle. Confidence high
enough to warrant an upgrade of the Freeze Watch to a Freeze Warning
for this area from 08Z to 15Z Wednesday. A cold front forecast to
push into the Panhandles by late Thursday night and Friday morning
with a warming trend early next week.

Schneider

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  32  59  39  64 /   0   0   0   0   0
Beaver OK                  62  29  61  33  70 /   0   0   0   0   0
Boise City OK              60  26  61  31  68 /   0   0   0   0   0
Borger TX                  62  35  61  40  67 /   0   0   0   0   0
Boys Ranch TX              63  28  60  33  66 /   0   0   0   0   0
Canyon TX                  60  31  59  36  64 /   0   0   0   0   5
Clarendon TX               61  39  60  41  66 /   5   0   5   5   5
Dalhart TX                 61  26  60  33  65 /   0   0   0   0   0
Guymon OK                  62  29  61  34  69 /   0   0   0   0   0
Hereford TX                61  31  58  35  63 /   0   0   0   5   5
Lipscomb TX                62  35  61  38  69 /   5   0   0   0   0
Pampa TX                   60  34  58  40  66 /   5   0   0   0   0
Shamrock TX                61  41  60  41  66 /   5   0   0   5   0
Wellington TX              62  44  61  42  66 /  10   0   0   5   5

&&

.AMA Watches/Warnings/Advisories...
TX...Freeze Warning from 2 AM to 9 AM CST Wednesday for the following
     zones: Dallam...Deaf Smith...Hansford...Hartley...
     Hutchinson...Moore...Ochiltree...Oldham...Potter...
     Randall...Roberts...Sherman.

OK...Freeze Warning from 2 AM to 9 AM CST Wednesday for the following
     zones: Beaver...Cimarron...Texas.

&&

14/11
Hazardous weather outlook, Nov 8, 3:16 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
316 AM CST TUE NOV 8 2016

OKZ001>003-TXZ001>020-082200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
316 AM CST TUE NOV 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

FREEZING TEMPERATURES ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND
A LARGE PORTION OF THE TEXAS PANHANDLE LATE TONIGHT. A FREEZE WARNING
IS IN EFFECT STARTING AT 2 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WARNING WILL CONTINUE UNTIL 9 AM WEDNESDAY MORNING ACROSS
THE OKLAHOMA PANHANDLE AND A LARGE PORTION OF THE TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

Nearby

Freeze Warnings in Texas, 2016Freeze Warnings in Oklahoma, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.